My son is 11 years old he was diagnosed ADHD when he was younger and he was given ritalin for it well over the years they had up his dose.... and he seems more angry can't seem to focus at school or at home and im not able to work cause i cant trust him with the babysitter cause he hurt the last one so thats when i took him to a doctor and they said he INTERMITEN EXPLOSION DISODER and they told me to take him to consualing for help but there he had told them that he was seeing things that wasn't there and hearing voices and they would tell him to do things and the doctor said it was from the RITALIN that he was exprience schizophrenia and that if we gradually take him off the RITALIN he should get better but i was reading about RITALIN and it was saying the long term side effect was There is growing evidence that Ritalin can cause suicidal depression, neurological disorders including Tourette's Syndrome and epilepsy, drug abuse and dependence, stunted growth, psychotic states which are "indistinguishable from the active phase of schizophrenia."
does long term mean that it will stay with him even though hes off the RITALIN ????????
I think the key to this is "growing evidence". That doesn't mean it will happen. What I do now things like thi medication may cause a imbalance in the brains chemicals and when they right theirself so to speak, which sometimes takes 6 months to a year, life does get better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.